Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Having numbness and throbbing in calves. Triglicerides high, iron low and autoimmune high. Diagnosed with mild hematology. ER?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
I have been diagnosed with mild hematology but don't see the doctor until Tuesday. My triglicerides are high, iron is low and autoimmune numbers are hi. I have lost 15 pounds in the last 3 months on a paleo diet. I am a 5' 42 year old female. Current weight is 156. 2 weeks ago, I started having numbness and throbbing in both calves while sitting. When I walk, it seems ok but starts again right away when I sit. It is bothering me a lot today. Trying to decide whether to go to ER or wait for Tuesday. No swelling or skin issues
Posted Fri, 21 Jun 2013 in General Health
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for posting your query.
The most likely cause of your pain would be a muscle strain. It can be due to dehydration, muscle fatigue or electrolyte abnormalities. It is better to drink sufficient fluid and also see that your intake of electrolytes (sodium, potassium, magnesium ) is sufficient. You can drink Oralyte for this. Muscle strain can also result from a stretch of the muscle during exercise or movement especially after a forceful turn or step. Management includes:
-use of ice
-compress the calf to prevent blood from pooling in the very acute situation
-elevate the leg.
-use of anti-inflammatory drugs such as ibuprofen.
Other possible causes could be
-Pain due to baker's cyst and
-blot clot.
You should try the above steps in order to manage the pain. Pain should be able to decrease within few days. However, if the pain does not reduce, or the calf swells or has color change or is red and you have a fever, you should seek medical help immediately.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor